Alert archive / Missouri / River Flood Warnings in 2008
River Flood Warning 181, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Jun 20, 2008, 4:05 AM CDT for Cooper County, Missouri. It took effect at Jun 20, 2008, 6:06 AM CDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jun 20, 2008, 4:05 AM CDT (09:05 UTC)
- In effect from
- Jun 20, 2008, 6:06 AM CDT
- Expired
- Jun 20, 2008, 8:58 PM CDT
- In force
- 15 hr
- Issued by
- NWS Kansas City, MO
- Flood severity
- Minor
County Cooper County, MO
The radar
The Pleasant Hill radar (KEAX), 126 km from the middle of the area, began a volume at 09:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Lamine River near Otterville (OTTM7).
- Action stage
- 10 ft
- Minor stage
- 15 ft
- Moderate stage
- 18 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06906800, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Jun 20, 3:36 AM CDT, 29 minutes earlier.
Area forecast discussion, Jun 20, 3:36 AM CDT, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 336 AM CDT FRI JUN 20 2008 .DISCUSSION... THE NORTHWEST FLOW ACROSS THE PLAINS WILL BECOME INCREASINGLY MERIDIONAL THROUGH THE WEEKEND AS THE WESTERN RIDGE AND EASTERN TROUGH AMPLIFY. THIS WILL KEEP US IN THE PATH OF JUST ABOUT EVERY LITTLE SHORTWAVE MOVING THROUGH THE FLOW BETWEEN NOW AND EARLY NEXT WORK WEEK AS THE FLOWS INFLECTION POINT BETWEEN THE RIDGE AND TROUGH SEEMS TO BE STUCK IN THE LOWER MISSOURI RIVER VALLEY FOR NOW. EARLY MORNING SURFACE OBS SHOW 50 TO LOW 60 DEGREE DEW POINTS ARE PREVAILING BEHIND THE COMPLEX OF STORMS THAT MOVED THROUGH OVERNIGHT...BUT UPPER 60 TO 70 DEGREE DEW POINTS ARE STILL JUST TO OUR SOUTH AND ARE POISED MAKE A SPEEDY RETURN AT ANY TIME. WITH NO SOLID SOUTHWEST FLOW ACROSS THE LOWER MISSOURI RIVER VALLEY THE ATMOSPHERE WILL STAY UNCAPPED THROUGH THE NEXT SEVERAL DAYS. HOWEVER...CONFIDENCE IN TIMING THE TRIGGERING SHORTWAVES IN A NORTHWEST FLOW IS POOR AT BEST. WITH ALL THESE FACTORS IN PLAY...HAVE GONE WITH A BROAD BRUSH OF SLIGHT CHANCE POPS FOR MOST PERIODS THROUGH THE WEEKEND STARTING TONIGHT. HOWEVER...FOR THIS AFTERNOON...DID GO WITH A BROAD 30% CHANCE POP FOR THUNDERSTORMS ACTIVITY. FORECAST HIGHS RANGING THROUGH THE LOWER TO MID 80S THIS AFTERNOON LOOK NEARLY IDENTICAL TO POTENTIAL CONVECTIVE ACTIVATION TEMPERATURES. WITH SURFACE BOUNDARIES STILL POPULATING MUCH OF THE REGION AFTER LAST NIGHT ACTIVITY TO HELP SPARK THINGS...FEEL THERE IS A NOMINAL CHANCE FOR SOME MORE THUNDERSTORMS TODAY. SEVERE POTENTIAL LOOKS MINIMAL AS 0-6KM SHEAR IS PROGGED TO BE 20KTS OR LESS...BUT CAN NOT BE RULED OUT AS CAPE VALUES COULD RANGE ABOVE 1000 J/KG DURING THE AFTERNOON HOURS. OTHERWISE...MADE ONLY COSMETIC CHANGES TO THE TEMPERATURES THROUGH THE WEEKEND. CUTTER && .AVIATION... FOR THE 06Z TAFS...FOR THE REST OF THE OVERNIGHT HOURS AND THROUGH THE DAYLIGHT HOURS VFR CONDITIONS SHOULD PREVAIL FOR THE MOST PART. ONLY EXCEPTION COULD BE SOME MVFR FOG THAT COULD OCCUR BETWEEN 10Z-15Z IN THE MORNING AS SKIES WILL BE CLEARING BEHIND THE COMPLEX OF STORMS THAT MOVED THROUGH OVERNIGHT. CONVECTION WILL BE POSSIBLE IN THE AFTERNOON AGAIN...BUT CHANCE ARE SPOTTY ENOUGH TO WARRANT LEAVING OUT OF THE TERMINALS FOR NOW. && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE.
Hazardous weather outlook, Jun 19, 2:36 PM CDT, 13 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 236 PM CDT THU JUN 19 2008 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-201945- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 236 PM CDT THU JUN 19 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...REST OF THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT AS AN UPPER LEVEL DISTURBANCE MOVES SOUTHEAST ACROSS EASTERN KANSAS AND MISSOURI. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A FEW SEVERE THUNDERSTORMS ARE POSSIBLE UNTIL MIDNIGHT. THE PRIMARY THREATS ARE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED SHOWERS AND THUNDERSTORMS MAY LINGER INTO THE DAY FRIDAY. ALTHOUGH SEVERE WEATHER IS NOT LIKELY...A FEW STORMS MAY PRODUCE SMALL HAIL AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS EVENING. DB
In the hours before
Local storm report, Jun 20, 1:22 AM CDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
122 AM CDT FRI JUN 20 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0402 PM FLASH FLOOD 2 W DARLINGTON 40.20N 94.44W
06/19/2008 GENTRY MO LAW ENFORCEMENT
ROUTE H NEAR INTERSECTION OF ROUTE E ABOUT 2 MILES WEST
OF DARLINGTON CLOSED
&&
NRRLocal storm report, Jun 20, 1:24 AM CDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
124 AM CDT FRI JUN 20 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0228 PM HAIL RAVENWOOD 40.35N 94.67W
06/19/2008 E0.88 INCH NODAWAY MO TRAINED SPOTTER
0253 PM HAIL 3 SSW CLARKSDALE 39.77N 94.57W
06/19/2008 E0.88 INCH DEKALB MO LAW ENFORCEMENT
0305 PM HAIL 4 ENE HATFIELD 40.56N 94.08W
06/19/2008 E1.00 INCH HARRISON MO PUBLIC
0315 PM HAIL 2 E UNIONVILLE 40.48N 92.97W
06/19/2008 E0.88 INCH PUTNAM MO PUBLIC
0322 PM HAIL STANBERRY 40.22N 94.54W
06/19/2008 E0.88 INCH GENTRY MO CO-OP OBSERVER
0347 PM TSTM WND DMG 9 S BETHANY 40.14N 94.03W
06/19/2008 HARRISON MO AMATEUR RADIO
ROOF BLOWN OFF OF SHED NEAR BLUE RIDGE
0402 PM FLASH FLOOD 2 W DARLINGTON 40.20N 94.44W
06/19/2008 GENTRY MO LAW ENFORCEMENT
ROUTE H NEAR INTERSECTION OF ROUTE E ABOUT 2 MILES WEST
OF DARLINGTON CLOSED
0438 PM HAIL 2 SW COWGILL 39.54N 93.95W
06/19/2008 E1.75 INCH CALDWELL MO PUBLIC
0450 PM HAIL 4 S COWGILL 39.50N 93.93W
06/19/2008 E1.00 INCH RAY MO PUBLIC
0458 PM HAIL 8 E KNOXVILLE 39.45N 93.87W
06/19/2008 E1.75 INCH RAY MO TRAINED SPOTTER
0507 PM HAIL SIBLEY 39.18N 94.20W
06/19/2008 E1.00 INCH JACKSON MO BROADCAST MEDIA
0526 PM HAIL DEARBORN 39.52N 94.77W
06/19/2008 E0.75 INCH PLATTE MO TRAINED SPOTTER
0539 PM HAIL NAPOLEON 39.13N 94.09W
06/19/2008 E0.88 INCH LAFAYETTE MO FIRE DEPT/RESCUE
0547 PM HAIL 4 NE SEDALIA 38.74N 93.18W
06/19/2008 E1.00 INCH PETTIS MO LAW ENFORCEMENT
QUARTER SIZE HAIL REPORTED NEAR BEAMON
0555 PM TSTM WND DMG 1 NE SEDALIA 38.71N 93.22W
06/19/2008 PETTIS MO EMERGENCY MNGR
SHINGLES BLOWN OFF OF ROOFS IN EASTERN SEDALIA. SCATTERED
POWERLINES ALSO REPORTED DOWN.
0626 PM TSTM WND GST 1 W GALLATIN 39.91N 93.98W
06/19/2008 E50.00 MPH DAVIESS MO CO-OP OBSERVER
0652 PM FLASH FLOOD 4 N KNOB NOSTER 38.83N 93.57W
06/19/2008 JOHNSON MO LAW ENFORCEMENT
NORTHEAST 461 ROAD OFF OF 23 HIGHWAY NORTH OF KNOB NOSTER
CLOSED DUE TO WATER RUNNING OVER THE ROAD
0700 PM FLASH FLOOD 1 W GALLATIN 39.91N 93.98W
06/19/2008 DAVIESS MO LAW ENFORCEMENT
6 HIGHWAY TEMPORARILY CLOSED BETWEEN ALTAMONT AND
GALLATIN DUE TO WATER RUNNING OVER THE ROADWAY.
0721 PM FLASH FLOOD 2 E WELLINGTON 39.14N 93.95W
06/19/2008 LAFAYETTE MO TRAINED SPOTTER
WATER OVER 24 HWY AT THE LITTLE SNI-A-BAR CREEK. SPOTTER
ALSO OBSERVED NUMEROUS FULL FIELD DITCHES.
0745 PM FLASH FLOOD MALTA BEND 39.19N 93.36W
06/19/2008 SALINE MO LAW ENFORCEMENT
HIGHWAY 65 CLOSED BETWEEN MALTA BEND AND THE INTERSECTION
OF ROUTE N DUE TO WATER RUNNING OVER THE ROADWAY
0758 PM FLASH FLOOD KNOB NOSTER 38.77N 93.57W
06/19/2008 JOHNSON MO LAW ENFORCEMENT
HIGHWAY DD BETWEEN WARRENSBURG AND KNOB NOSTER AND
HIGHWAY 23 CLOSED NEAR WHITEMAN AFB DUE TO WATER RUNNING
OVER ROADS. NUMEROUS ROADS ALSO FLOODED IN AND AROUND THE
CITY OF KNOB NOSTER.
&&
NRRThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 8:34 PM CDT | River Flood Warning | EAX | Johnson, Pettis | 35 hr |
| Jun 19, 11:04 PM CDT | River Flood Warning | EAX | Howard | 8 hr |
| Jun 19, 11:25 PM CDT | River Flood Warning | EAX | Cooper, Saline | 5 days |
| Jun 20, 12:27 AM CDT | Areal Flood Warning | EAX | Johnson, Lafayette, Pettis, Saline | 12 hr |
| Jun 20, 12:43 AM CDT | Areal Flood Warning | EAX | Daviess, Gentry, Harrison | 6 hr |
| Jun 20, 4:10 AM CDT | River Flood Warning | EAX | Andrew, Nodaway | 9 hr |
| Jun 20, 6:26 AM CDT | Areal Flood Warning | EAX | Gentry | 4 hr |
| Jun 20, 9:03 AM CDT | River Flood Warning | EAX | Linn, Livingston | 23 hr |
| Jun 20, 9:03 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Linn, Livingston | 49 hr |
| Jun 20, 9:03 AM CDT | River Flood Warning | EAX | Carroll, Chariton | 3 days |
| Jun 20, 11:30 AM CDT | River Flood Warning | EAX | Carroll | 9 hr |
| Jun 20, 12:27 PM CDT | Areal Flood Warning | EAX | Cooper, Johnson, Lafayette, Pettis, Saline | 48 hr |
Nearby
River Flood Warnings in Missouri, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.